Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Huge abdominal fat
Feb 26, 2004

I have been HIV since 1986. Had Non-Hodgkins Lymphona in 1992 and recovered after chemo and radiation. Have had blood strep infections. In Jan. 2003 was in the hospital for wasting. Have changed regimen to atazanivir, sequinivir, norvir and etrivir. Was on Megace and Oxandrin for about 5 months and gained weight back, mostly in my stomach. I am exercising but my stomach is huge. Are there any herbs/medications or exercises I should be doing or any diet I should be on for my huge abdominal fat?

Response from Dr. Moyle

Unfortunately when you have had a period of illness and you rapidly regain weight it often goes to the belly. There may be also some influence of past treatments for HIV.

Certainly the key to management is regular exercise and a diet high in fibre, fresh fruit and veges and oily fish 3x /week.

There may also be consideration given to checking if you are resistant to insulin with a glucose tolerance test and fasting insulin. If either of these are abnormal metformin 500mg bd may be worth a try. Finally, recent data has shown growth hormone to be very helpful for central fat accumulation...if you can access it it is likely to help substantially

regards

Graeme Moyle


Previous
Possible to Reverse Lipoatrophy with STI?
Next
Metformin as Lypo treatment

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement